Alert archive / Colorado / Flash Flood Warnings in 1999
Flash Flood Warning 7, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Aug 5, 1999, 12:31 AM MDT for Fremont County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 1999, 12:31 AM MDT (06:31 UTC)
- Expired
- Aug 5, 1999, 3:25 AM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County Fremont County, CO
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 6.5 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPUB 050632 RRA FFWPUB COC043-050925- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PUEBLO CO 1231 AM MDT THU AUG 5 1999 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME EASTERN FREMONT COUNTY IN EAST CENTRAL COLORADO * UNTIL 325 AM MDT * FLASH FLOODING WILL OCCUR ALONG AND NEAR BEAVER CREEK IN EXTREME EASTERN FREMONT COUNTY THROUGH 330 AM MDT...FROM NEAR HIGHWAY 115 TO WHERE BEAVER CREEK FLOWS INTO THE ARKANSAS RIVER. VERY HEAVY RAIN HAS FALLEN IN THIS AREA AND ESPECIALLY UPSTREAM NEAR THE SOUTHWEST EDGE OF FORT CARSON. THEREFORE...HEAVY RUNOFF IS LIKELY TO CONTINUE THROUGH 325 AM. THE CANON CITY POLICE REPORTED FLOODING ALONG BEAVER CREEK NEAR HIGHWAY 120...WITH DEBRIS JAMS AGGRAVATING FLOODING IN THAT AREA. ADDITIONALLY...A COUPLE OF HOMES ALONG BEAVER CREEK HAVE BEEN EVACUATED. RAINFALL CONTINUES IN EASTERN FREMONT COUNTY...BUT HAS DIMINISHED CONSIDERABLY EARLY THIS MORNING. IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND IMMEDIATELY. DO NOT DRIVE OR WALK THROUGH WATER. YOU NEVER KNOW HOW DEEP THE WATER REALLY IS. KEEP CHILDREN AWAY FROM DRAINAGE DITCHES AND SWIFTLY FLOWING WATER. ASH/KT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 2:20 PM MDT, 10 hours 11 minutes earlier.
Area forecast discussion, Aug 4, 2:20 PM MDT, 10 hours 11 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 220 PM MDT WED AUG 4 1999 ...FOCUS ON FLASH FLOOD POTENTIAL TONIGHT... THE MOISTURE CONTENT OF THE ATMOSPHERE OVER SOUTHERN COLORADO CONTINUES TO REMAIN VERY HIGH. PRECIPITABLE WATER VALUES ARE AROUND 150% OR BETTER. LOW LEVEL MOISTURE IS VERY AMPLE WITH SURFACE DEWPOINTS RANGING FROM THE MID 50S IN THE SAN LUIS VALLEY TO THE MID 60S ACROSS THE SOUTHEAST PLAINS. IN ADDITION...ANOTHER UPPER LEVEL DISTURBANCE WILL TRACK ACROSS THE AREA THIS EVENING AS SURFACE HIGH PRESSURE SLIDES SOUTH INTO KANSAS. THIS SHOULD ENHANCE SOUTHEAST UPSLOPE FLOW ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS THIS EVENING. PLENTY OF UNORGANIZED CONVECTION ACROSS SOUTHERN COLORADO ATTM. BELIEVE THAT INCREASING SOUTHEAST UPSLOPE WINDS ASSOCIATED WITH SURFACE HIGH SLIDING BY TO OUR EAST WILL RAISE THE POTENTIAL FOR ORGANIZED CONVECTION THIS EVENING...ESPECIALLY ALONG THE EAST SLOPES OF MOUNTAINS...WHERE TERRAIN ANCHORING COULD OCCUR. SINCE FLASH FLOOD GUIDANCE VALUES ARE CURRENTLY SO LOW ACROSS THE AREA DUE TO HEAVY RAINS OF LATE...THE WFO PUEBLO TEAM FELT COMPELLED TO ISSUE A FLASH FLOOD WATCH FOR THE SOUTHEAST MOUNTAINS AND PLAINS UNTIL 2 AM MDT. OVER THE NEXT TWO DAYS...REALLY NOT TOO MUCH CHANGE IN THE PATTERN. MODELS ARE...HOWEVER...IMPLYING SOME DRYING...NOT SO MUCH THURSDAY BUT MORE SO ON FRIDAY. WILL TRY TO REFLECT THIS TREND IN THE FORECAST. IN THE EXTENDED PERIOD...MODELS REALLY TRY TO SHOW SOME DRYING FOR SATURDAY WITH SURFACE PATTERN INDICATING DOWNSLOPE FLOW. LOOKS LIKE TROPICAL MOISTURE PLUME TO WORK EAST THROUGH UPPER RIDGE AND RETURN TO CWA AGAIN FOR SUNDAY AND MONDAY. .PUB...FLASH FLOOD WATCH ZONES 65>68 AND 70>81 TIL 2 AM MDT. LW
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:08 PM MDT | Flash Flood Warning | PUB | Crowley | 3 hr |
Nearby
Flash Flood Warnings in Colorado, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.